Alert archive / Alabama / Flash Flood Warnings in 2026

Flash Flood Warning 2, NWS Birmingham, AL

January 10, 2026Jefferson County, Shelby County, Alabama

NWS Birmingham, AL issued this flash flood warning at Jan 10, 2026, 5:05 AM CST for Jefferson County, Shelby County, Alabama. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 10, 2026, 5:05 AM CST (11:05 UTC)
Expired
Jan 10, 2026, 11:09 AM CST
In force
6 hr
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 34 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 10, 6:30 AM CSTFLASH FLOOD1 Ssw Indian Springs Vi, ALCahaba valley creek at indian trail road rose into minor flood stage at 6:30 am.
Jan 10, 7:30 AM CSTFLASH FLOOD1 E Bent Brook Golf Clu, ALShades Creek at Greenwood rose into minor flood stage at 7:30 AM.
Jan 10, 10:15 AM CSTFLASH FLOOD2 Sw Oak Mountain Amphi, ALCahaba Valley creek at pelham crested in minor flood stage at 8.2 feet at 10:15 am.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 85 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 11.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2026-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2026-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

248 
WGUS54 KBMX 101105
FFWBMX
ALC073-117-101415-
/O.NEW.KBMX.FF.W.0002.260110T1105Z-260110T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
505 AM CST Sat Jan 10 2026

The National Weather Service in Birmingham has issued a

* Flash Flood Warning for...
  Southeastern Jefferson County in central Alabama...
  Central Shelby County in central Alabama...

* Until 815 AM CST.

* At 505 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood, 
  Pelham, Mountain Brook, Trussville, Helena, Hueytown, Irondale, 
  Leeds, Fairfield, Fultondale, Pleasant Grove, Tarrant, Midfield, 
  Brighton and Indian Springs Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3362 8678 3361 8666 3357 8660 3350 8656
      3343 8661 3334 8675 3323 8689 3339 8709

FLASH FLOOD...RADAR INDICATED

$$

25/Owen
3 follow-up statements
444 
WGUS54 KBMX 101358
FFWBMX
ALC073-117-101515-
/O.EXT.KBMX.FF.W.0002.000000T0000Z-260110T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
758 AM CST Sat Jan 10 2026

The National Weather Service in Birmingham has extended the

* Flash Flood Warning for...
  Southeastern Jefferson County in central Alabama...
  Central Shelby County in central Alabama...

* Until 915 AM CST.

* At 758 AM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1 inch are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood, 
  Pelham, Mountain Brook, Trussville, Helena, Hueytown, Irondale, 
  Leeds, Fairfield, Fultondale, Pleasant Grove, Tarrant, Midfield, 
  Brighton and Indian Springs Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3362 8678 3361 8666 3357 8660 3350 8656
      3343 8661 3334 8675 3323 8689 3339 8709

FLASH FLOOD...RADAR INDICATED

$$

86/Martin
981 
WGUS54 KBMX 101503
FFWBMX
ALC073-117-101715-
/O.EXT.KBMX.FF.W.0002.000000T0000Z-260110T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
903 AM CST Sat Jan 10 2026

The National Weather Service in Birmingham has extended the

* Flash Flood Warning for...
  Southeastern Jefferson County in central Alabama...
  Central Shelby County in central Alabama...

* Until 1115 AM CST.

* At 903 AM CST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 3 inches of rain have fallen. Additional rainfall amounts of 
  0.5 to 1 inch are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Stream gages showing flood conditions are around Bessemer, Pelham 
  and Indian Springs. Other locations around the warned area are 
  showing elevated stream flows.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3362 8678 3361 8666 3357 8660 3350 8656
      3343 8661 3334 8675 3323 8689 3339 8709

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

88
559 
WGUS74 KBMX 101709
FFSBMX

Flash Flood Statement
National Weather Service Birmingham AL
1109 AM CST Sat Jan 10 2026

ALC073-117-101719-
/O.CAN.KBMX.FF.W.0002.000000T0000Z-260110T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson AL-Shelby AL-
1109 AM CST Sat Jan 10 2026

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN JEFFERSON AND 
CENTRAL SHELBY COUNTIES...

Flood waters are receding across the area, however, they will remain 
elevated around small streams until early afternoon. Some locations 
around Pelham, Indian Springs and Bessemer will have minor overflow 
along Cahaba Valley Creek and Shades Creek. Flash Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures, if any.

A Flood Watch remains in effect until 600 PM CST Saturday for a 
portion of central Alabama.

&&

LAT...LON 3362 8678 3361 8666 3357 8660 3350 8656
      3343 8661 3334 8675 3323 8689 3339 8709

$$

88

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 4:51 AM CST, 14 minutes earlier. Its key messages:

  • Updated at 450 AM CST SAT JAN 10 2026
  • There is a Marginal to Slight Risk (levels 1/2 out of 5) of severe thunderstorms across Central Alabama today
  • There is a risk of flash flooding will continue today, with areas of 1-2 inches of additional rainfall is expected. 2-4 inches will be possible in areas that see the heaviest convective banding. A Flood Watch is in effect for much of the area through 6PM Saturday.
  • Temperatures will quickly fall behind the front, returning to below average to start the upcoming week.
Area forecast discussion, Jan 10, 4:51 AM CST, 14 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
451 AM CST Sat Jan 10 2026

...New MESOSCALE UPDATE, AVIATION...

.KEY MESSAGES...
Updated at 450 AM CST SAT JAN 10 2026

 - There is a Marginal to Slight Risk (levels 1/2 out of 5) of
   severe thunderstorms across Central Alabama today

 - There is a risk of flash flooding will continue today, with
   areas of 1-2 inches of additional rainfall is expected. 2-4
   inches will be possible in areas that see the heaviest
   convective banding. A Flood Watch is in effect for much of the
   area through 6PM Saturday.

 - Temperatures will quickly fall behind the front, returning to
   below average to start the upcoming week.

&&

.MESOSCALE UPDATE FOR TORNADO WATCH...
Issued at 450 AM CST SAT JAN 10 2026

Looking at the observations and velocity on local radars the
pseudo warm front boundary is roughly along a line from
Tuscaloosa to Pelham, to Anniston. It will continue to lift to the
north and northeast as the morning progresses. There have been
some brief rotations as cells move along and north of this
boundary, we will need to continue to monitor this area, thus the
northern extent of the watch. Further to the west we can see the
front itself beginning to catch up to the pre-frontal trough that
the current warnings in Mississippi are lining up on. The low
level jet is increasing right now as the system begins to push
east and east- northeast. Look for this uptick in activity to
continue over the next few hours. Southwestern Alabama will really
see the uptick after 5 AM.

&&

.DISCUSSION...
(Sunday through next Saturday)
Issued at 1132 PM CST FRI JAN 9 2026

The slow-moving frontal boundary will continue to push southeastward
this morning through the early afternoon. This will lead to
widespread rain and a few thunderstorms. The main concern will be
any banding of heavier rainfall over areas that have already seen
quite a bit of rain from Friday. These areas will be watched for
potential flash flooding. The severe threat is very limited as
instability remains negligible. With the persistent rainfall over
the area, it may be hard for instability recovery by this
afternoon. With that said, there's a low chance for a strong storm
or two before the front moves out of our area.

The front will be southeast of our area by Saturday evening, marking
a sharp drop in temperatures on Sunday. Daytime highs on Sunday will
generally be in the mid 40 across the northern counties to the mid
50s across the southern counties, nearly 20 degrees cooler than the
past couple of days.

High pressure builds in Sunday through at least Wednesday of next
week with northwesterly flow aloft. This will keep Central AL rain-
free for the first half of the week. A shortwave may swing through
Wednesday night into early Thursday leading to low (15%) chance of
rain, but guidance varies on the coverage of this. With a persistent
dry air mass in place for the first half of the week, I might lean
on the drier side of the solutions at this point. Otherwise, cooler
temperatures appear to persist through the end of the week.

25/Owen

&&

.AVIATION...
(12Z TAFS)
Issued at 450 AM CST SAT JAN 10 2026

Messy conditions expected through the next 18 hours with IFR
conditions through at least the afternoon in the southeast. A
slow-moving front will continue to move southeastward through the
region. This will lead to persistent rainfall with period of
heavy rainfall. In between the rain showers, low CIGs can also be
expected to persist. Conditions will gradually improve between
00-06z as the front pushes to our southeast and drier air builds
in.

16

&&

.FIRE WEATHER...

Widespread rain should taper off by Saturday evening across the
region with cooler and drier air building in behind the cold front
for Sunday through much of next week. MinRHs will drop into the 30%
range, especially across the southern half of the area, through
roughly mid-week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     67  34  47  23 / 100  10   0   0
Anniston    69  36  48  25 / 100  10   0   0
Birmingham  66  37  47  27 / 100  10   0   0
Tuscaloosa  67  37  51  27 /  90   0   0   0
Calera      70  36  51  26 / 100  10   0   0
Auburn      71  41  52  29 /  80  30   0   0
Montgomery  74  40  53  28 /  90  20   0   0
Troy        75  42  55  28 /  80  30   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this afternoon for the following counties:
Autauga-Bibb-Blount-Calhoun-Chambers-Cherokee-Chilton-Clay-
Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene-Hale-
Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery-
Perry-Pickens-Randolph-Shelby-St. Clair-Sumter-Talladega-
Tallapoosa-Tuscaloosa-Walker-Winston.

&&

DISCUSSION...25/Owen
AVIATION...16

In the hours before

Special weather statement, Jan 9, 11:39 PM CST, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1139 PM CST Fri Jan 9 2026

ALZ040>042-100630-
Autauga AL-Lowndes AL-Dallas AL-
1139 PM CST Fri Jan 9 2026

...STRONG THUNDERSTORMS WILL IMPACT AUTAUGA...NORTHERN LOWNDES AND
SOUTHEASTERN DALLAS COUNTIES THROUGH 1230 AM CST...

At 1139 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Billingsley to near Gardner Island to near
Belknap. Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Prattville, Mosses, Hayneville, Autaugaville, White Hall,
Gordonville, Billingsley, Lowndesboro, Benton, Booth, Mulberry,
Marbury, Vida Junction, Autauga County Airport, Manack, Robert F.
Henry Lock And Dam, New Prospect, Collirene, Dawson Mill, and
Carlowville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3208 8708 3240 8682 3266 8682 3266 8672
      3271 8671 3271 8642 3241 8641 3240 8644
      3241 8646 3238 8646 3236 8649 3234 8650
      3234 8648 3233 8647 3231 8649 3228 8648
      3227 8645 3218 8651
TIME...MOT...LOC 0539Z 253DEG 23KT 3261 8679 3238 8679 3212 8701

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

25/Owen
Special weather statement, Jan 10, 4:21 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Birmingham AL
421 AM CST Sat Jan 10 2026

ALZ041-043-044-101045-
Autauga AL-Montgomery AL-Elmore AL-
421 AM CST Sat Jan 10 2026

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL AUTAUGA...
SOUTHWESTERN ELMORE AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 445
AM CST...

At 421 AM CST, Doppler radar was tracking a strong thunderstorm over
Prattville, moving northeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Northwestern Montgomery, Prattville, Millbrook, Wetumpka, Elmore,
Coosada, Deatsville, Hunter, Montgomery Zoo, Boylston, Bob Woodruff
Lake, Autauga County Airport, Maxwell Air Force Base, Blue Ridge,
Jordan Lake, Wetumpka Municipal Airport, Jordan Dam, Wallsboro,
Speigner, and Tallapoosa Water Plant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 1000 AM CST for central,
south central and east central Alabama.

&&

LAT...LON 3234 8646 3249 8656 3266 8625 3248 8608
TIME...MOT...LOC 1021Z 240DEG 31KT 3245 8645

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

25/Owen

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 11:04 PM CSTAreal Flood AdvisoryBMXAutauga, Dallas, Perry6 hr
Jan 9, 11:39 PM CSTSpecial Weather StatementBMXAutauga51 min
Jan 10, 4:21 AM CSTSpecial Weather StatementBMXElmore24 min
Jan 10, 4:31 AM CSTAreal Flood AdvisoryBMXBibb, Jefferson, Shelby, Tuscaloosa6 hr
Jan 10, 5:37 AM CSTAreal Flood AdvisoryBMXCalhoun, Etowah, Jefferson, St. Clair, Shelby, Talladega7 hr
Jan 10, 6:17 AM CSTSpecial Weather StatementBMXCalhoun28 min
Jan 10, 6:18 AM CSTSpecial Weather StatementBMXHale42 min
Jan 10, 6:43 AM CSTSpecial Weather StatementBMXPerry47 min
Jan 10, 6:54 AM CSTSevere Thunderstorm WarningBMXMarengo, Sumter44 min
Jan 10, 7:05 AM CSTSpecial Weather StatementBMXBibb, Chilton, Shelby40 min
Jan 10, 7:26 AM CSTAreal Flood AdvisoryBMXFayette, Jefferson, Tuscaloosa, Walker2 hr
Jan 10, 7:32 AM CSTAreal Flood AdvisoryBMXBlount, Etowah, St. Clair4 hr
Jan 10, 7:36 AM CSTSevere Thunderstorm WarningBMXDallas, Hale, Marengo, Perry54 min
Jan 10, 7:42 AM CSTAreal Flood AdvisoryBMXHale, Marengo4 hr
Jan 10, 7:44 AM CSTSpecial Weather StatementBMXChilton, Coosa, Talladega46 min
Jan 10, 8:09 AM CSTFlash Flood WarningBMXSt. Clair, Shelby, Talladega2 hr
Jan 10, 8:15 AM CSTAreal Flood AdvisoryBMXChilton4 hr
Jan 10, 8:27 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Dallas, Lowndes, Perry48 min
Jan 10, 8:32 AM CSTSpecial Weather StatementBMXClay, Coosa, Randolph, Tallapoosa58 min
Jan 10, 8:54 AM CSTAreal Flood AdvisoryBMXCalhoun, Cherokee3 hr
Jan 10, 8:59 AM CSTTornado WarningBMXAutauga, Elmore32 min
Jan 10, 9:01 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Elmore, Lowndes, Macon and 2 more44 min
Jan 10, 9:12 AM CSTSpecial Weather StatementBMXLowndes48 min
Jan 10, 9:25 AM CSTSpecial Weather StatementBMXChambers, Randolph50 min
Jan 10, 9:39 AM CSTSevere Thunderstorm WarningBMXChambers, Elmore, Lee, Macon, Montgomery, Russell and 1 more51 min
Jan 10, 9:42 AM CSTSpecial Weather StatementBMXBullock, Montgomery48 min
Jan 10, 10:21 AM CSTSevere Thunderstorm WarningBMXChambers, Lee, Macon, Russell39 min
Jan 10, 10:36 AM CSTSpecial Weather StatementBMXBullock24 min

Nearby

Flash Flood Warnings in Alabama, 2026Every flash flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.